Thunderstorm Wind, Charlton
- When
- June 16, 4:35 PM EST
- Where
- Charlton County, St George
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.517, -82.033
Large trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:15 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SAT JUN 16 2001 PUBLIC...TSTMS ACRS TLHS AREA SHUD RIDE ESEWD INTO CAPE/LI MAX ACRS I-10 CORRIDOR OVR THE NXT FEW HRS. 12Z MESOETA WANTS TO DRIVE CNVCTN FM S/W ACRS CHS AREA LATE THIS AFTN INTO JAX CWA THIS EVE ON A BACK DOOR FRNT LIKE DIRECTION DOWN THE COAST...WHAT WILL PROBABLY HAPPEN IS OUTFLOW FM CNVCTN ACRS NE FL WL MEET WITH CNVCTN MOVG SWD AND FIRE UP STORMS ACRS CSTL SE GA THIS EVE. BOTTOM LINE...SCTD CNVCTN FOR TONGT ALL CWA...WITH BNDRY SAGGING INTO NCNTRL FL BY AM. SUN...FRNTL BNDRY SAGGING SWD WL BE MET BY GUD NE FLOW OFF THE ATLC IN THE AFTN TO FIRE OFF SCTD STORMS ACRS SRN 1/4 OF CWA SUN AFTN WITH ONLY 20% POPS NWD WITH NRN 1/4 OF CWA PCPN FREE?? MON...NE FLOW AND GUD ATLC SEA BREEZE SHUD DRIVE ALL THE WAY TO W CST WITH SCTD CNVCTN ACRS SW 1/4 OF CWA...HV BEEN TOLD THAT ISOLD SHRA/TSTM PSBL ATLC CST IN THE AM AS SBRZ PUSHES WWD. XTNDD...RIDGE CONTS TO BUILD SWD ALONG ATLC CST...PUSHING SFC FLOW TO THE SE AND SCTD CONVCTN INLD AND WDLY SCTD ALONG THE COAST FOR TUE THRU THU. FRI AND SAT...FRNT APPCHS FM NW AND SW FLOW SHUD PUSH MORE SCTD ACTIVITY CLOSER TO THE COAST AND JAX METRO AREA. MARINE...NO FLAGS...WINDS SWITHCING TO THE NE 15 KTS ON SUN/MON SHUD DRIVE SEAS INTO THE 3-5 FT RANGE. FIRE WX...DISPERSION INDICES DRIVING RFW TIL SUNSET TODAY AND WATCH FOR SUN AFTN. PRELIM AMG 71/89/67/89 3112 SSI 74/85/73/84 4213 JAX 69/88/68/86 4213 GNV 68/90/67/88 4424 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...HESS. FIRE WX AVIATION...SCOTT.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1217 PM EDT SAT JUN 16 2001 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE MAIN HAZARDS FROM THE THUNDERSTORMS WILL BE HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A FEW STORMS. THE STORMS WILL GENERALLY MOVE TO THE SOUTHEAST AROUND 15 MPH. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTER ACTIVATION IS NOT EXPECTED TODhAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SCOTT
The Jacksonville radar (KJAX), 32 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255700.